MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAPE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. FIBERTAPE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number AR-7237-7
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hypersensitivity/Allergic reaction (1907); Pain (1994); Loss of Range of Motion (2032)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that patient underwent an anterior cruciate ligament (acl) reinsertion (two 0 fiberlink, femoral acl tight rope rt), anterior cruciate ligament augmentation plastic (double fibertape, tibial anchor screw), microfracturing lateral condylar cheek, outer meniscus partial resection right knee on (b)(6) 2018.Patient incurred a distortion trauma of both knee joints during a ski fall 4 days ago, on the right side proximal anterior cruciate ligament rupture with long tibial stump.The final arthroscopic control shows a perfect anatomical correct re-insertion of the anterior cruciate ligament with absolutely stable ventrally located fibertape augmentation.Final documentation, insertion of a 10 redon-drainage intraarticularly.Subcutaneous suture, tibial skin suture.Sterile bandage, elastic wrapping.Postoperative evaluation: the examination after the end of anaesthesia shows correct mobility and absolutely stable ligament conditions to the extent permitted.Additional information obtained via e-mail: after surgery patient had the feeling that the knee feels different and cannot be bent very well.Knee filled with liquid.Patient was arthroscopied and bursa was removed.Patient has an allergy to blue dyes.Update 03-june-2019: patient came for consultation and showed the clinical picture of a movement restriction with painful episodes.Mri showed a significantly enlarged mediopatellar plica.Based on the findings, agreement of arthroscopic surgery with resection of the adhesions.The second surgery took place on (b)(6) 2018 (arthrex reference case (b)(4)).
 
Additional Manufacturer Narrative
This follow-up is being done due to a change of device part numbers from an ar-7237 to an ar-7237-7.
 
Event or Problem Description
It was reported that patient underwent an anterior cruciate ligament (acl) reinsertion (two 0 fiberlink, femoral acl tight rope rt), anterior cruciate ligament augmentation plastic (double fibertape, tibial anchor screw), microfracturing lateral condylar cheek, outer meniscus partial resection right knee on (b)(6) 2018.Patient incurred a distortion trauma of both knee joints during a ski fall 4 days ago, on the right side proximal anterior cruciate ligament rupture with long tibial stump.The final arthroscopic control shows a perfect anatomical correct re-insertion of the anterior cruciate ligament with absolutely stable ventrally located fibertape augmentation.Final documentation, insertion of a 10 redon-drainage intraarticularly.Subcutaneous suture, tibial skin suture.Sterile bandage, elastic wrapping.Postoperative evaluation: the examination after the end of anaesthesia shows correct mobility and absolutely stable ligament conditions to the extent permitted.Additional information obtained via e-mail: after surgery patient had the feeling that the knee feels different and cannot be bent very well.Knee filled with liquid.Patient was arthroscopied and bursa was removed.Patient has an allergy to blue dyes.The allergic reaction occured after the initial surgery.The exact occurence date cannot be determined based on the information provided.Update 03-june-2019: patient came for consultation and showed the clinical picture of a movement restriction with painful episodes.Mri showed a significantly enlarged mediopatellar plica.Based on the findings, agreement of arthroscopic surgery with resection of the adhesions.The second surgery took place on (b)(6) 2018.Diagnosis: restricted movement of right knee joint, plica mediopatellaris / suspected cyclops after anterior cruciate ligament plastic.Procedure performed: partial meniscectomy.The surgery was an arthroscopy, with anchor screw, resection of scarring, resection of clear plica mediopatellaris in right knee joint.Evaluation post-op: the examination after end of anaesthesia shows correct mobility to the extent permitted.Update 07-jun-2019: part number ar-7237 was involved in surgery.No further information will be provided.Update 08-01-2019: after review of the facility sales it was discovered that the original part number (ar-7237) provided was incorrect.The correct part number, verified by facility sales orders, is ar-7237-7.

Brand Name
FIBERTAPE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8679777
Report Number1220246-2019-01137
Device Sequence Number11393698
Product Code GAT
UDI-Device Identifier00888867041738
UDI-Public00888867041738
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR-7237-7
Device Catalogue NumberAR-7237
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date08/09/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR